MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Eye Injury (1845); Hyphema (1911); Visual Disturbances (2140); Eye Pain (4467)
Date of Event 04/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as there is an indication that the lens was remain implanted.Section d6b: if explanted, give date: not applicable section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.Show less.
 
Event or Problem Description
It was reported that the surgeon pulled some particle out of a patient's eye from the injector after injecting iol.Additional information revealed that when implanting the lens, there was an additional sharp piece that came out with it.It almost looked like this was a shredded piece of the internal cartridge that got formed as the metal plunger was pushing the lens into the eye.It happened as it injected the lens into the eye.It occurred because the metal plunger may have scraped the internal underside of the cartridge and ripped a piece off, which was subsequently implanted in the eye.The implanted piece created an iris defect during removal.That patient is currently implanted with that iol and has some postoperative blood, some glare, and discomfort, but is doing ok.No surgical and medical interventions are required.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: no.Section d9: device date returned to manufacturer: not returned.Section h3: device evaluated by manufacturer: yes, photo was evaluated.Device evaluation: no suspect product was received; however, photos were provided by the customer.The customer provided photos were evaluated.The photos display a specimen cup with an observed unknown particle and an unknown fluid.The complaint issue was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order was performed.Conclusion: the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it is identified that this event is not reportable as the initially reported lens (model zcb00 with sn (b)(6)) had no allegation or deficiency reported against the lens and there was no report of medical or surgical intervention.Hence, the information from the initial mdr pertaining to the earlier mentioned codes and reportability (section b1 and b2) are no longer applicable and case is considered as not reportable.There will no longer be any further reporting under mfr report number 3012236936-2024-0001258.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19317497
Report Number3012236936-2024-000125
Device Sequence Number12677333
Product Code HQL
UDI-Device Identifier05050474531871
UDI-Public(01)05050474531871(17)271022
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/18/2024
07/02/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date05/23/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient RaceWhite